January 20, 2010 9:21 pm at 9:21 pm #591139strivingMember
Hey. I was wondering if you guys know anything about accutane. How long are people usually on it for? Are there any long term side effects? Is it okay to use if you only have mild acne?
Thanks so much!January 20, 2010 9:34 pm at 9:34 pm #673143YW Moderator-80Member
It is highly toxic. Access to it is restricted in the us. Pharmacies and physicians must register and make certain written commitments in order to obtain or prescribe it. I would not recommend it’s use under any circumstances unless the acne was becoming significantly disfiguring and would impact the patients life in a strongly negative manner.January 20, 2010 10:02 pm at 10:02 pm #673144anon for thisParticipant
The reason pharmacies and physicians must register in order to obtain accutane is because it’s teratogenic (category x) and is strongly associated with miscarriage and birth defects. Therefore it should be avoided by women who are pregnant or may become pregnant.January 20, 2010 10:34 pm at 10:34 pm #673145anuranParticipant
In fact, any woman who takes it must use at least two forms of birth control until a fair while after the course of treatment.
It works very, very well. But you shouldn’t even think the word “pregnant” within ten feet of the manufacturer’s brochure.January 20, 2010 11:33 pm at 11:33 pm #673146strivingMember
is there anyone here who has actually used accutane?January 21, 2010 12:17 am at 12:17 am #673147oomisParticipant
Two people who are close to me used it. One (a boy) was helped after TWO complete cycles of treatment, the other,a girl, was not. The liver enzymes must be checked with frequent blood tests, because Accutane can damage the liver. Pregnancy, as was mentioned, would be a disaster, and though the girl is a frum and unmarried patient, the doctor would not start the treatment until she had a pregnancy test in the office, and signed a waiver that she would NOT get pregnant.January 21, 2010 12:21 am at 12:21 am #673148Pashuteh YidMember
Heard a while back from a dermatologist that he wouldn’t give it to his worst enemy, it is so risky, although it may work well with severe acne. I agree with Mod-80 that in a case where the patient might be left with permanent and deep scarring, maybe one should look into it under the care of an expert dermatologist.
Some teenage acne comes and goes and even if it lasts many years, it doesn’t leave any permanent marks. If it is worse than this, then may need to look at more risky solutions.January 21, 2010 1:17 am at 1:17 am #673149anuranParticipant
I haven’t, but I’ve had a friend and relative who did. Both got good results after one course of treatment. Their acne went away, never to return. They didn’t experience any terrible side effects and used multiple birth control methods while they were on the medication.January 21, 2010 2:32 am at 2:32 am #673150YW Moderator-80Member
You have received enough information about Accutane to know whether or not you want to go ahead and consult an experienced dermatologist. Further anecdotal and uninformed statements here will not be beneficial to you or the many other readers of these posts.
- The topic ‘Accutane?’ is closed to new replies.